Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

What are the findings from the CT scan report?

User rating for this question
Excellent
Answered by

Pulmonologist
Practicing since : 2006
Answered : 554 Questions
Question
My mother is having swelling all over the body.CT scan reveals multiple enlarged hypodense lympnodes in RETROPERITONEAL.I am attaching all reports.Please suggest
Posted Wed, 22 Jan 2014 in Cancer
 
 
Answered by Dr. Satyadeo Choubey 1 hour later
Brief Answer: Anti-tubercular treatment must be started Detailed Answer: Hi, Thanks for your query. Histopathological report of neck node has proved to be tuberculosis. All the CT and sonography significant findings can be explained by this disease like retroperitoneal lymph nodes, ascites, fluid in pouch of dougls etc. But why she has generalised body swelling needs attention. Three common organ system causing this is liver kidney and heart. Hypothyroidism may also cause this, but these three must be ascertained to be normal. So advisable here will be echocardiography (since she is hypertensive too), Liver function test and kidney function test. The later two are blood test and hardly costs 1000 rupees. Patient must be started on anti-tubercular treatment via DOTS (govt. supply) drus or non DOTS. Both are good and drugs are of same company LUPIN. Best wishess
Above answer was peer-reviewed by
 
Follow-up: What are the findings from the CT scan report? 10 minutes later
Thanks for the Suggestion! She is taking DOTS and her last report for Liver function test and kidney function test found Normal except in Liver Function test Biliribin Direct was 0.4 mg/dL.We will now check echocardiography. She is having excessive swelling from last 2 weeks and she gains around 8 KG in last two weeks.
 
 
Answered by Dr. Satyadeo Choubey 10 minutes later
Brief Answer: Repeat the tests if too old Detailed Answer: Thanks for follow up. Its a significant weight gain. You must report these two tests if they are old enough. In liver function test have a close look to SGOT/PT, Bilirubin and albumin levels..A lower albumin may lead to this presentation. In kidney look for urea, creatinine, electrolytes. If she is on thyroid medication repeat this test too....and ECHO must now...
Above answer was peer-reviewed by
 
Follow-up: What are the findings from the CT scan report? 3 minutes later
Ok We will repeat these test I have just uploaded last reports for your review Thanks
 
 
Answered by Dr. Satyadeo Choubey 4 minutes later
Brief Answer: Go as advised Detailed Answer: Sorry I just saw the report. Hb and albumin are on lower side....cause of swelling will be clear on new report...So go through CBC, LFT and RFT first and if required, then ECHO will be done... Best wishes
Above answer was peer-reviewed by
 
Follow-up: What are the findings from the CT scan report? 46 hours later
I have just uploaded Ascites Fluid Examination Report and some recent reports.It reveals that her Serum Albumin is 3.278 gm/dl,Fluid Albumin is 1.778 gm/dl (SAAG is 1.50 ) Sodium is on Lower Side 119.4 & S. Pottasium is 5.64 mEq/l Please Suggest ? I check SAAG on internet and found that SAAG >= 1.1 suggests presence of portal hypertension...Please Advise?.Need some Clarity
 
 
Answered by Dr. Satyadeo Choubey 11 hours later
Brief Answer: Go for USG and stop if taking diuretics.. Detailed Answer: Thanks for your follow up. You are very right that SAAG>1.5 suggests portal hypertension, but here it may be secondary to some lymph node pressing over the portal vein. One thing here is low sodium and high potassium level... I will advise you to go for USG abdomen to especially look for liver and its echotexture and portal vein. Also going for fasting cortisol level will be helpful (for decreased sodium and increased potasssium.), if the patient is not on diuretics like lasix. And if she is on it ...it must be stopped immediately.... Best wishes
Above answer was peer-reviewed by
 
Follow-up: What are the findings from the CT scan report? 2 days later
Thanks for the Suggestion Yes she was taking lasix from last 2 weeks.She now recovered from excessive swelling and now back to her normal weight.I am afraid if she stops lasix than this may result in wait gain.Can you please suggest another alternative to lasix?? Also want to know if the lymph node is pressing over the portal vein.what will be treatment like?..what are the complications?.Is it possible to cure by medicines?
 
 
Answered by Dr. Satyadeo Choubey 9 hours later
Brief Answer: Lasix to be withhold for few days Detailed Answer: Thanks for follow up. Lasix can be withhold for few days . One of the side effect of lasix is decreased sodium level and in recent report, it has come down to a XXXXXXX level of 119. If the lymph nodes are due to tuberculosis, they will regress by anti-TB treatment... Best wishes
Above answer was peer-reviewed by
 
Follow-up: What are the findings from the CT scan report? 3 days later
Her Liver Fibro Scan Indicates Median 18.0 and her serum creatinine are on higher side 2.2.ECHO found ok Please check the uploaded reports and suggest?
 
 
Answered by Dr. Satyadeo Choubey 1 hour later
Brief Answer: Follow the advice of gastroenterologist.... Detailed Answer: Thanks for follow up. It seems that she may have increased stiffness of liver probably cirrhosis ( as score is 18). Follow the advice of gastroenterologist.... Best wishes
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor